Arm weak & painful

Hi, I've just been diagnosed with under active thyroid and started levothyroxine 100mg 3 days ago. I posted lasted week and said I would update after hospital appt. My results were: Tsh 42, T4 4.8, T3 2.9, thyroid peroxidase antibodies 110. I've woken up this morning with a painful & weak right arm. Tingling pain up & down it and very weak? In fact I have pains & aches in my back and legs too. Am I falling apart completely? That's how I feel at the moment. Has anyone else experienced this please? 😊x

7 Replies

  • Have you had your B12 checked? B12 is often low in people with hypothyroidism, and low b12 can cause numbness and tingling sensations.

  • Hi, no I haven't, so thank you, I will ask for that to be done 😊

  • Hey I was just yesterday diagnosed.

    I also get pains & aches in my back and legs, but also a lot in my neck and arms.

    I have another hospital appoint to get the final result.

    Thanks Oliver

  • I am no expert but it sounds like a high dose to start on......I was put on 137 and it was an overdose and I had horrible aches and pains. Long story short they had to start over. Lower doses until I reached 100 but it took forever. It was a mess. I am sure other people on here with tons more knowledge can help you. Hope this helps xo Susita

  • I agree, 100 is too high to start on - it comes as a terrible shock to your poor body that is no-longer used to thyroid hormone. 50 or 75 would have been better, depending on your age and general health.

    However, three days is not really enough to see any sort of change - takes at least two weeks for the levo to be absorbed, then another 4 weeks for it to be converted into T3. So, unless you're allergic to one of the fillers, I doubt it's the Levo that's causing it.

    I too would go with low B12. It's very common in hypo. I nearly lost the use of my right arm when my B12 was at 350 (bottom of the range, something like 120). But it's back to normal now I've been supplementing for a year.

  • Thanks Grey goose I will ask about b12 as really struggling with it now x

  • Thanks Susita x

You may also like...